Hail, Texas
- When
- May 24, 11:48 PM CST to May 25, 11:48 PM CST
- Where
- Texas County, 6 mi WNW of Guymon
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.717, -101.583
Severe thunderstorms with large hail and damaging winds moved through the central and eastern Oklahoma panhandle during the late evening and early morning hours. however tree limbs were blown down in the town of Gray Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms with large hail and damaging winds moved through the central and eastern Oklahoma panhandle during the late evening and early morning hours. No injuries were reported...however tree limbs were blown down in the town of Gray Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 24, 10:27 PM CST, 1 hour 21 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1127 PM CDT TUE MAY 24 2005 .UPDATE... UPDATED THE FORECAST PACKAGE TO INCREASE POPS MAINLY IN THE NORTHEAST AS AN MCS MOVES INTO THE PANHANDLES FROM SOUTHEASTERN COLORADO AND SOUTHWESTERN KANSAS. EASTERLY WINDS IN THE LOW LEVELS ARE ADVECTING MOISTURE INTO THE AREA WHICH IS MAINTAINING ENOUGH INSTABILITY TO KEEP THE THUNDERSTORMS GOING. STORM RELATIVE INFLOW FAVORS THE THUNDERSTORMS TO MOVE SOUTHEAST WITH PERHAPS SOME DEVELOPMENT ON THE WESTERN FLANK OF THE LINE. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND HIGH WINDS. HENNIG && .PREV DISCUSSION... /ISSUED 250 PM CDT TUE MAY 24 2005/ DISCUSSION... INITIAL STABILITY LEVELS SIMILAR TO YESTERDAY. COOL AIR PACKED BETWEEN WARM AIR ALOFT AND AT LOWER LEVELS WOULD POINT TO ANOTHER THREAT FROM DAMAGING WINDS TONIGHT. THE TIMING OF THE MAIN ACTIVITY FOR TONIGHT SEEMS TO BE LATER BASED ON THE TIMING OF THE NEXT SIGNIFICANT SHORT WAVE AFTER MIDNIGHT. THE PLAN IS TO RAISE POPS AFTER MIDNIGHT AS THE BOUNDARY AFFECTS OUR NORTHEAST AREAS FIRST AND THEN MOVES SOUTHWARD. INDICATORS SHOW MOISTURE WRAPPING IN BEHIND THE FRONT/BOUNDARY. FOR WEDNESDAY...THE NORTHWEST FLOW CONTINUES AND BRINGS YET ANOTHER DISTURBANCE ACROSS THE PANHANDLES. SURFACE SYSTEM WILL PULL TOGETHER INGREDIENTS FOR ANOTHER ROUND OF SEVERE WEATHER...THIS TIME FURTHER SOUTH IN THE AREA. FOR THURSDAY...ALL INDICATORS SHOW SOMEWHAT LOWER TEMPERATURES AND WILL LOWER THEM A FEW NOTCHES. NO SIGNIFICANT CHANGES TO THE EXTENDED PERIOD. NORTHWEST FLOW PERSISTS FOR THE REMAINDER OF THE WEEK. A SYSTEM IS STILL TIMED FOR THE SAT/SUN PERIOD. && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 15/10
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 926 PM CDT TUE MAY 24 2005 OKZ001>003-TXZ001>020-251100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 926 PM CDT TUE MAY 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT ACROSS THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AND THE NORTHEAST TEXAS PANHANDLE. OTHERWISE...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE REST OF THE OKLAHOMA AND TEXAS PANHANDLES. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON AND NIGHT ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES AS A COLD FRONT APPROACHES THE PANHANDLES. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS. THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY THROUGH SUNDAY MAINLY DURING THE AFTERNOON AND NIGHTTIME HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ACROSS ALL OF THE PANHANDLES SHOULD STAY INFORMED CONCERNING THE SEVERE WEATHER POTENTIAL THROUGH TONIGHT...AND AGAIN WEDNESDAY AFTERNOON AND NIGHT...AND BE PREPARED FOR ACTIVATION SHOULD HAZARDOUS WEATHER DEVELOP. GOEHRING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1115 PM CDT TUE MAY 24 2005 OKZ002-003-TXZ003>005-009-010-250600- BEAVER-HANSFORD-HEMPHILL-LIPSCOMB-OCHILTREE-ROBERTS-TEXAS- 1115 PM CDT TUE MAY 24 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 AM CDT... A COMPLEX OF THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE AREA EARLY THIS MORNING. THESE STORMS ARE CAPABLE OF PRODUCING HAIL...VERY HEAVY RAIN AND STRONG GUSTY WINDS. SOME OF THESE STORMS MAY BECOME SEVERE EARLY THIS MORNING. GUYMON...BEAVER...SPEARMAN...PERRYTON... LIPSCOMB...MIAMI AND CANADIAN ARE A FEW COMMUNITIES THAT WILL BE THE PATH OF THE STRONGEST STORMS. BE READY TO MOVE INTO A STURDY BUILDING AWAY FROM WINDOWS AS THESE STORMS APPROACH YOUR AREA. ALSO...BE ALERT FOR RAPIDLY RISING WATER IN CREEKS AND IN POOR DRAINAGE AREAS. GOEHRING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1240 AM CDT WED MAY 25 2005 OKZ003-250630- BEAVER OK- 1240 AM CDT WED MAY 25 2005 ...STRONG THUNDERSTORM IN BEAVER COUNTY... A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF FORGAN AT 1240 AM CDT...MOVING SOUTHEAST AT 30 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
The Amarillo radar (KAMA), 165 km away, was scanning. The volume nearest the first event began at 05:47 UTC.
5 hail, 2 thunderstorm wind. Local standard time, as filed.
Tree limbs reported blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450276, 5450277, 5450278, 5450279, 5450280, 5450281, 5450282.